Arkansas, 2004

Hail in Arkansas, March 20, 2004

March 20, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 3:30 PM CST, 2 hours earlier.

Area forecast discussion, Mar 20, 3:30 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST SAT MAR 20 2004

.SHORT TERM...TONIGHT THROUGH TUESDAY
PRE-FRONTAL TROF NOTED OVER NRN AR THIS AFTN AND THIS HAS BEEN THE
FOCUS OF SCTD CONVECTION MAINLY OVER THE N-CNTRL AND NERN PARTS OF
THE STATE. 18Z KLZK RAOB STILL HAD SOME CAPPING IN THE LOWER LVLS
THAT HAD PREVENTED CONVECTION FROM FORMING FURTHER TO THE SW.
MEANWHILE...ACTUAL CDFNT WAS JUST ENTERING NWRN AR ATTM AS NOTED BY
88D DATA FROM KSGF AND KLZK. SOME ADDITIONAL CONVECTION HAS BEEN
TRYING TO FORM ALONG THIS SECONDARY BNDRY. BREAKS IN THE CLOUDS OVER
SERN AR HAVE ALLOWED TEMPS TO WARM WELL INTO THE 80S THIS AFTN.

MODELS ARE STILL IN GOOD AGREEMENT WITH SHORT TERM FCST TRENDS.
UPPER FLOW IS PROGGED TO AMPLIFY AS UPPER TROF DEEPENS OVER THE ERN
STATES. THIS WILL ALLOW SFC CDFNT TO PUSH SEWD THRU THE FA TNGT.
WILL CONT TO HAVE HIGHEST POPS ALONG AND AHEAD THE CDFNT THIS
EVENING. MODELS HAVE FNT CLEARING SRN AR BEFORE 12 SUN...SO HAVE
REMOVED POPS FOR SUN. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE
FRONT. HAVE GONE A FEW DEGREES ABOVE MOS HIGH TEMPS FOR SUN WITH
PLENTY OF MARCH SUNSHINE EXPECTED TO OFFSET MOST OF THE EFFECTS OF
CAA. RATHER CHILLY TEMPS PROGGED FOR MON MORNING...WITH NRN AREAS
LIKELY FALLING BLO FREEZING. WILL HAVE TO CONSIDER POSSIBLE FREEZE
WARNINGS FOR PARTS OF AR FOR THE SUN NIGHT INTO EARLY MON TIMEFRAME.

SFC HIGH PRES WILL PREVAIL OVER THE STATE ON MON. THE CENTER OF THE
HIGH WILL SHIFT EWD BY TUE...ALLOWING S-SELY WIND FLOW TO RETURN.
UPPER FLOW BEGINS TO FLATTEN OUT SOME BY THIS TIME AS WELL. AFTER A
COOL DAY ON MON...TEMPS WILL RETURN TO NEAR OR JUST ABOVE NORMAL
LVLS FOR TUE. COULD SEE MORE CLOUDS BY TUE WITH INCREASING WAA.
HOWEVER...LACK OF SIG LOW LVL MOISTURE FROM THE GULF WILL KEEP RAIN
CHCS NIL.
&&

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MOISTURE SURGES NORTHWARD LATE TUESDAY NIGHT...AS UPPER TROUGH OVER
CENTRAL TEXAS KICKS OUT INTO THE MID MISSISSIPPI VALLEY. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH WEDNESDAY AS
TROUGH MOVES THROUGH...AND SEVERAL VORT LOBES WILL MOVE UP AND
INTERACT WITH THE SYSTEM. COLD FRONT STALLED/WOBBLING AROUND TO THE
NORTHWEST WILL NOT MAKE MUCH PROGRESS TOWARD THE AREA...THUS KEEPING
US IN THE WARM SECTOR FOR SEVERAL DAYS. WITH UPPER RIDGE BUILDING
OVER THE ATLANTIC COAST...UPPER FLOW WILL BECOME MORE SOUTHWESTERLY
AGAIN...AND SEVERAL UPPER LEVEL WAVES WILL RIDE THE MEAN FLOW OVER
THE AREA. THUS...KEPT AT LEAST SLIGHT CHANCE POPS IN THROUGH THE
REMAINDER OF THE EXTENDED...AS MODELS HAVE BEEN FAIRLY CONSISTENT
OVER THE LAST SEVERAL DAYS IN SHOWING THIS SCENARIO. WITH THE
SOUTHERLY/SOUTHWESTERLY FLOW OVER THE AREA...TEMPERATURES WILL WARM
WELL INTO THE 70S TO NEAR 80 THROUGH MUCH OF THE EXTENDED PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44/57
Hazardous weather outlook, Mar 20, 5:00 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT MAR 20 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT MAR 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON WILL SEE ANOTHER COLD FRONT DROP SOUTH ACROSS THE
STATE. IT WILL CROSS ARKANSAS QUICKLY...SO THAT IT WILL BE OUT OF
THE STATE BY SUNDAY MORNING. THE POTENTIAL EXISTS FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND
EVENING...MAINLY OVER THE NORTHERN TWO THIRDS OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY OVER MUCH OF THE STATE THIS
AFTERNOON AND EVENING.

32

In the hours before

Local storm report, Mar 20, 1:52 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 PM CST SAT MAR 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             PFEIFFER                35.82N 91.58W
03/20/2004  0.75 INCH        INDEPENDENCE       AR   PUBLIC

&&

28

The radar

The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, White

When
March 20, 5:30 PM CST
Where
White County, Bald Knob
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.317, -91.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387769.